Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2006, 1:22 AM CST for Red River County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 1:22 AM CST (07:22 UTC)
- Expired
- Mar 9, 2006, 2:00 AM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 11:42 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:45 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 8, 8:45 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST WED MAR 8 2006
.DISCUSSION...
EVENING RADAR SHOWING A FEW ELEVATED THUNDERSTORMS MOVING ACROSS
EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. STORMS ARE MAINLY
JUST PROVIDING DECENT RAIN AND A GOOD LIGHTNING SHOW...AND ARE NOT
THREATENING WITH ANY SEVERE WEATHER PROBLEMS AT THIS TIME. THE
EVENING SOUNDING CONTINUED TO INDICATE DRIER AIR LINGERING IN THE
MID LEVELS...AND THE MODEL DO NOT BRING ANY MID LEVEL MOISTURE BACK
UNTIL WELL AFTER MIDNIGHT. THUS THE MOST ACTIVE WEATHER LOOKS LIKE
IT WILL HOLD OFF UNTIL AROUND DAYBREAK TOMORROW. THE CURRENT ZONES
COVER MOST OF THIS...SO NO UPDATE WILL BE NEEDED. WILL SEND OUT AN
UPDATED WIND ADVISORY...JUST TO MAKE A FEW COSMETIC EDITS.
ELEVEN
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 64 72 50 80 / 70 90 10 10
MLU 65 73 50 79 / 50 90 10 10
DEQ 61 70 44 76 / 80 90 10 10
TXK 64 71 46 78 / 80 90 10 10
ELD 62 73 46 79 / 70 90 10 10
TYR 61 71 50 81 / 80 90 10 10
GGG 62 71 47 81 / 70 90 10 10
LFK 62 71 49 83 / 70 90 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
11Hazardous weather outlook, Mar 8, 11:31 AM CST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CST WED MAR 8 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090000- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1131 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE AREA OVERNIGHT...GENERALLY NORTH AND WEST OF A JACKSONVILLE TEXAS TO EL DORADO ARKANSAS LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE FOUR STATE REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND TORNADOES APPEAR TO BE THE MAIN RISKS WITH ANY SEVERE STORMS. STRONG SOUTHERLY WINDS AHEAD OF A STORM SYSTEM WILL CONTINUE TO PUMP PLENTY OF WARM...MOIST...AND UNSTABLE AIR INTO THE REGION. A POTENT UPPER LEVEL STORM SYSTEM WILL PUSH A COLD FRONT INTO THIS AIRMASS OVERNIGHT. THESE FEATURES...COMBINED WITH POWERFUL JET STREAM DYNAMICS...WILL RESULT IN THE POSSIBILITY OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY MORNING... AS THE STORM SYSTEM MOVES THROUGH THE REGION. THE FRONT IS EXPECTED TO EXIT THE FOUR STATE REGION BY THURSDAY EVENING...BRINGING AN END TO ANY RISK FOR SEVERE STORMS. AGAIN...THE MAIN SEVERE WEATHER RISKS THURSDAY MORNING WILL BE DAMAGING WINDS AND TORNADOES. THERE APPEARS TO BE ANOTHER RISK OF SEVERE STORMS BY SUNDAY OR MONDAY...AS ANOTHER STORM SYSTEM MOVES INTO THE FOUR STATE AREA. HOWEVER...IT IS TOO EARLY TO EXACTLY PINPOINT THE EXACT TIMING... LOCATION...OR TYPE OF ANY SEVERE WEATHER. LATER FORECASTS WILL BETTER REFINE THIS RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY MORNING OVER THE FOUR STATE AREA. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:32 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Titus | 58 min |
| Mar 9, 2:52 AM CST | High Wind Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 2 hr |
| Mar 9, 2:52 AM CST | Lake Wind Advisory | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 15 hr |
| Mar 9, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River | 64 min |
| Mar 9, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
| Mar 9, 6:37 AM CST | Severe Thunderstorm Warning | SHV | Titus | 53 min |
| Mar 9, 7:08 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 44 min |
| Mar 9, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola | 57 min |
| Mar 9, 7:57 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 33 min |
| Mar 9, 8:44 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 9, 8:17 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 43 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 39 min |
| Mar 9, 8:55 AM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 9, 9:22 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Mar 9, 9:42 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 48 min |
| Mar 9, 9:48 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
| Mar 9, 9:57 AM CST | Severe Thunderstorm Warning | SHV | Jackson | 48 min |
| Mar 9, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Mar 9, 7:21 AM CST | Tornado Warning | SHV | Sevier | 39 min |
| Mar 9, 7:46 AM CST | Tornado Warning | SHV | Howard | 44 min |
| Mar 9, 8:31 AM CST | Severe Thunderstorm Warning | SHV | Hempstead | 44 min |
| Mar 9, 9:10 AM CST | Severe Thunderstorm Warning | SHV | Columbia | 50 min |
| Mar 9, 9:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.